Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 13, 2014, 3:14 AM CDT for 13 counties in Nebraska. It took effect at Mar 13, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2014, 3:14 AM CDT (08:14 UTC)
- In effect from
- Mar 13, 2014, 1:00 PM CDT
- Expired
- Mar 13, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Pawnee County, NE, Platte County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS83 KOAX 130814 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 314 AM CDT THU MAR 13 2014 NEZ016-030-031-042-043-050-065-066-078-088>090-092-132115- /O.NEW.KOAX.FW.W.0002.140313T1800Z-140314T0000Z/ ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-BUTLER-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 314 AM CDT THU MAR 13 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 016...030...031...042...043...050...065...066...078...088...089... 090 AND 092... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 016...030...031...042... 043...050...065...066...078...088...089...090 AND 092. * WIND...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH THROUGH THE AFTERNOON. * HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
125 WWUS83 KOAX 132108 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 408 PM CDT THU MAR 13 2014 NEZ016-030-031-042-043-050-065-066-078-088>090-092-140000- /O.CON.KOAX.FW.W.0002.000000T0000Z-140314T0000Z/ ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-BUTLER-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 408 PM CDT THU MAR 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 016...030... 031...042...043...050...065...066...078...088...089... 090 AND 092... * AFFECTED AREA...FIRE WEATHER ZONES 016...030...031...042... 043...050...065...066...078...088...089...090 AND 092. * WIND...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTSTO AROUND 25 MPH THROUGH THE AFTERNOON. * HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
890 WWUS83 KOAX 132357 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 657 PM CDT THU MAR 13 2014 NEZ016-030-031-042-043-050-065-066-078-088>090-092-140100- /O.EXP.KOAX.FW.W.0002.000000T0000Z-140314T0000Z/ ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-BUTLER-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 657 PM CDT THU MAR 13 2014 ...RED FLAG WARNING THAT WAS ISSUED EARLIER TODAY WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 016...030...031... 042...043...050...065...066...078...088...089...090 AND 092. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:01 AM CDT, 13 minutes earlier.
Area forecast discussion, Mar 13, 3:01 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 AM CDT THU MAR 13 2014
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 259 AM CDT THU MAR 13 2014
VW IMAGERY THIS MORNING SHOWING BROAD RIDGING OVER THE WRN CONUS
WITH A CUT OFF LOW SITUATED OVER THE GREAT BASIN. MEANWHILE SFC TROF
EXTENDED FROM THE ERN DAKOTAS TO ERN KS WITH A SHARP THERMAL
GRADIENT OVER THE UPPER MIDWEST/MID MS VLY.
MODELS IN RATHER GOOD AGREEMENT WRN CONUS RIDGE WILL QUICKLY AMPLIFY
THE NEXT SEVERAL DAY WITH A PAC NW SHORTWAVE TROF RUSHING DOWN THE
FRONT SIDE AND INTO THE CNTRL PLAINS THIS WEEKEND. MODELS GENERATING
QPF ALONG AXIS OF MID LYR AGEOSTROPHIC LIFT ASSOCIATED WITH UPPER
MIDWEST BACKDOOR FRONT. THE CMC AND ECM ARE THE MOST AGGRESSIVE WITH
PCPN ACTIVITY OVER THE CWA SAT NIGHT...WHILE THE NAM IS FOCUSED
FARTHER SOUTH. SMALL POPS ALREADY IN PLACE...BUT HAVE OPTED MAKE A
CHANGE WITH RA DURING EVENING HOURS AND RASN MIX AFT MIDNIGHT.
REASONABLE TO BELIEVE THAT ANY SNOWFALL ACCUMULATION WILL BE
CONFINED TO GRASSY SURFACES.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 259 AM CDT THU MAR 13 2014
MAIN ISSUE REMAINS POSSIBLE PCPN MONDAY NIGHT WHEN THE NEXT COLD
FRONT MOVES THRU. GFS AND ECM QPF FIELDS SUGGEST BEST CHANCE WILL BE
FOUND OVER NRN/ERN SECTIONS OF THE CWA. MEANWHILE THE CMC IS WAY OUT
ON ITS OWN LAYING QPF FROM ERN WY TO ERN KS. SMALL POPS ARE ALREADY
IN PLACE AND SEE NO REASON TO MAKE ANY CHANGES GIVEN GFS ECM ARE
SOMEWHAT IN AGREEMENT.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1145 PM CDT WED MAR 12 2014
EXPECT VFR CONDITIONS THROUGH THE PERIOD. WINDS WILL REMAIN FAIRLY
LIGHT FOR THE REST OF THE NIGHT THEN INCREASE FROM THE SOUTHWEST
BY LATE MORNING OR EARLY AFTERNOON THURSDAY. ANY CLOUDS SHOULD BE
ABOVE 5000 FEET AGL.
&&
.FIRE WEATHER...
ISSUED AT 259 AM CDT THU MAR 13 2014
WINDS WILL BECOME SOUTHWEST THIS MORNING AND INCREASE THIS AFTERNOON
AS THE SURFACE PRESSURE GRADIENT ACROSS THE PLAINS INCREASES. THE
COMBINATION OF SUNSHINE AND DRY AIR WILL COMBINE WITH A FAVORABLE
WIND DIRECTION TO ALLOW FOR DEEP MIXING TODAY. MOST MODELS INDICATE
MIXING TO JUST SHY OF 750 MB IN THE WESTERN CWA...WHICH SEEMS
REASONABLE. MODELS CONTINUE TO STRUGGLE WITH THE LACK OF LOW-LEVEL
MOISTURE...AND GLOBAL MODELS ARE WAY TO HIGH WITH AFTERNOON RELATIVE
HUMIDITY. WE PREFER VALUES CLOSER TO THE RAP/HRRR/HIGH RES WRF RUNS.
GIVEN THE DEPTH OF THE MIXING WE SHOULD SEE DEW POINTS DROP INTO THE
LOWER 20S BY AFTERNOON...POSSIBLY UPPER TEENS FOR OLU/LNK/BIE AREAS.
THIS ALONG WITH HIGHS AROUND 70 YIELDS AFTERNOON RH VALUES <20% FOR
AT LEAST 3 HOURS. THE WINDS ARE MARGINAL...BUT GIVEN THE DEEP MIXING
WE WILL LIKELY SEE SOME GUSTS DURING THE AFTERNOON TO VALUES CLOSE
TO 25 MPH. THUS WE HAVE DECIDED TO ISSUE A RED FLAG WRNG FOR THE WRN
CWA FOR THIS AFTERNOON.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR NEZ016-030-031-042-043-050-065-066-078-088>090-
092.
IA...NONE.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MILLER
FIRE WEATHER...BOUSTEADHazardous weather outlook, Mar 12, 7:15 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 715 PM CDT WED MAR 12 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-031>034- 043>045-051>053-066>068-089>093-131415- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT-COLFAX-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY- LANCASTER-CASS-OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 715 PM CDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY. NEZ030-042-050-065-078-088-131415- BOONE-PLATTE-BUTLER-SEWARD-SALINE-JEFFERSON- 715 PM CDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY VERY HIGH FIRE DANGER WILL LIKELY DEVELOP AGAIN THURSDAY AFTERNOON AS A RESULT OF WARM TEMPERATURES...LOW HUMIDITY AND WESTERLY WINDS OF 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT AND THURSDAY.
Nearby
Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.